- 0Dec 29, '09 by abundantjoy07What causes diabetics that are hyperglycemia to feel nauseous and vomit? What's going on in the body to make this occur?
A little background info:
I forgot to take my Lantus. Of course, I experienced the polydipsia and polyuria.
All of a sudden, I started to feel hot and nauseous.
Didn't check my glucose...but within 2 minutes of feeling this way I started to feel extremely low. That feeling of impending doom and dizziness.
I ended up vomiting and fainted for a brief spell.
I got juice about 2 ounces of juice from a friend
"Woke up" about 3 minutes later from the juice, checked my sugar and it was 380.
How is this possible? It just seems backwards to me.
- 0Jan 8, '10 by classicdame GuideYou did not state how long between forgetting the medicine and onset of symptoms. Anyway, forgetting meds make glucose rise, not fall. As for why the symptoms when BS is elevated or low - vagal response. Body is trying to compensate and send messages that something is not right. Hormones begin to alert us. You can google the rest.
- 0Jan 9, '10 by dansingrnOmitting insulin causes the body to use fat rather than glucose for an energy source. Fat metabolism creates ketones (acids in the blood). Ketones cause nausea and vomiting, so that be one cause of nausea with missed insulin doses. Rapidly changing glucose levels can "feel like" highs or lows, regardless of the actual glucose level. If you took rapid acting insulin after missing the Lantus, the drop in glucose can feel like a low, even if you are still hyperglycemic, like if you drop from 500 to 300.
- 1Jan 9, '10 by hcrabbyUse your sliding scale with your fast asting insulin to lower your BG. Drink lots of non-sugar fluids to also help along with the insulin to flush out sugar and get you re-hydrated. Sugar take a lot of fluids out of your system. I'm a type 1 diabetic for 9 years now. Remember that the highs and lows make your body work extra hard, so make sure and rest and most of all be Good to yourself.
- 0Jan 21, '10 by S.GettesHyperglycemia is experienced when there is an excessive amount of glucose circulating in the blood plasma which is generally considered to be a bgl of 10+mmol/l but as for experiencing symptoms of hyperglycemia it may not occur in a noticeable manner until the levels reach much higher, such as around 15-20+ mmol/l (270-360mg/dl).
An Increase in hunger levels without the presentation of other symptoms may be an indication of the bsl being too low and may happen if a diabetic has taken too much oral medication or insulin for the amount of food they are eating. This in turn creates a drop in blood sugar levels below the normal ranges and causes a hunger response which is not normally as pronounces as it is in Type I diabetes. Polydipsia and polyuria are a result of the bgl rising too to a point which is high enough to result in the excretion of the excess glucose by the kidneys known as glycosuria, which produces osmotic diuresis.